MAUDE Adverse Event Report: Nihon Kohden Corporation Life Scope PT; Bedside Monitor

Nihon Kohden Corporation Life Scope PT; Bedside Monitor
Model Number BSM-1733
Medical Device Problem Codes Smoking (1585); Temperature Problem (3022)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/20/2026
Type of Reportable Event Malfunction
Event or Problem Description
The biomedical engineer (bme) reported that the bedside monitor (bsm) started to smoke.The unit was in standby mode and not in use with a patient.No reports of harm or injury were reported.
 
Additional Manufacturer Narrative
The biomedical engineer (bme) reported that the bedside monitor (bsm) started to smoke.The unit was in standby mode and not in use with a patient.No reports of harm or injury were reported.Nihon kohden continues to investigate the reported event.Nihon kohden will submit a supplemental report in accordance with 21 cfr section 803.56 when additional information becomes available.Additional device information: d10 concomitant medical device: the following device were used in conjunction with the bsm: ac-cradle model #: sc-170r serial #: (b)(6) device manufacturer data: 01/12/2024 (january) unique identifier (udi) #: (b)(4) returned to nihon kohden: 05/27/2026.Battery pack model #: sb-170p serial #: (b)(6) device manufacturer data: 08/18/2016 unique identifier (udi) #: (b)(4) returned to nihon kohden: not returned.

Brand Name
Life Scope PT
Common Device Name
Bedside Monitor
Manufacturer (Section D)
Nihon Kohden Corporation
attn: shama mooman
1-31-4 nishiochia
shinjuku-ku, tokyo 161-8 560
JA  161-8560
Manufacturer (Section G)
Nihon Kohden Corporation
attn: shama mooman
1-1 tajino
tomioka city, gunma 370-2 314
JA   370-2314
Manufacturer Contact
shama mooman
seibu bldg 2, 4th floor 1-11-2
kusunokidai tokorozawa, saitama 359-8-580
JA   359-8580
MDR Report Key25478105
Report Number8030229-2026-06658
Device Sequence Number18433110
Product Code MHX
UDI-Device Identifier04931921111833
UDI-Public(01)04931921111833
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K220976
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBSM-1733
Device Catalogue NumberBSM-1733A
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer05/27/2026
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/20/2026
Supplement Date Received by Manufacturer08/19/2026
09/10/2026
Initial Report FDA Received Date06/11/2026
Supplement Report FDA Received Date08/26/2026
09/14/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/26/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AC CRADLE (SC-170R); BATTERY PACK (SB-170P)
Patient SexUnknown